Ohio, 2005Strong Wind in Ohio, September 29, 2005
September 29, 2005 · NWS ILN · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 29, 5:31 AM EST, 59 minutes earlier.
Area forecast discussion, Sep 29, 5:31 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT THU SEP 29 2005
.AVIATION (12Z-12Z)...
SHARP UPPER LEVEL TROF TO PIVOT THRU THE EASTERN GREAT LAKES EARLY
TODAY. ASSOCIATED STRONG SFC COLD FRONT FROM WESTERN NY THRU WRN PA
WITH HI PRESSURE OVER THE CENTRAL PLAINS. THIS HI WL BUILD EWD INTO
THE REGION BECOMING CENTERED OVER OHIO TONIGHT. VERY TIGHT GRADIENT
SUPPORTED WIND GUSTS 30 TO 40 KTS EARLY INVOF BUT THESE WINDS ARE
WEAKENING AND A WEAKENING TREND WL CONT AS THE HI BUILDS IN.
CIGS GENERALLY IN THE MVFR CATEGORY BUT SATL AND NEPH ANALYSIS SHWS
IMPROVING TREND. EXPECT CLOUDS TO SCATTER OUT THIS MORNING WITH
SKIES BECOMING CLEAR THIS AFTN.
&&
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
AXIS OF SHARP UPPER TROUGH IS MOVING INTO ILN CWA...PUSHING A STRONG
COLD FRONT EAST OF THE AREA. UPPER FLOW WILL BECOME ZONAL BEHIND THE
TROUGH. AFTER ONGOING SHOWERS MOVE EAST EARLY THIS MORNING...SURFACE
HIGH PRESSURE WILL KEEP THE WEATHER DRY THROUGH THE REST OF THE
SHORT TERM.
WENT WITH CHANCE POPS FOR THE FIRST COUPLE HOURS TO COVER LEFT OVER
SHOWERS. EXPECT CLEARING SKIES BY AFTERNOON. ONLY A FEW CLOUDS WILL
BE AROUND THROUGH FRIDAY NIGHT.
MADE LITTLE CHANGE TO PREVIOUS TEMPERATURE FORECAST. CLEAR SKIES AND
CALM WINDS UNDER THE HIGH CENTER WILL ALLOW PATCHY FROST TO FORM IN
RURAL AREAS TONIGHT.
CONIGLIO
&&
.PREVIOUS DISCUSSIONS...
LONG TERM (SATURDAY THROUGH WEDNESDAY)...
AT 500 MB A RIDGE OF HIGH PRESSURE WILL DOMINATE WEATHER PATTERN AS
A DEEP TROF DEVELOPS IN THE INTER-MOUNTAIN REGION IN THE WEST.
EXTENDED MODELS ARE ALL TRYING TO BRING A WAVE UP FROM THE
SOUTHWEST INTO THE LOWER OHIO VALLEY. FOR THE MOST PART CLOUDS AND
PRECIP SHOULD STAY TO THE WEST OF THE FORECAST AREA IN THIS
PATTERN. BUT WILL MONITOR PATTERN FOR POSSIBLE INCLUSION OF POPS
FOR THE FIRST OF THE WEEK.
TEMPS WILL BE NEAR NORMAL THROUGH THE EXTENDED.
TIPTON
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 29, 4:06 AM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT THU SEP 29 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-300915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
406 AM EST THU SEP 29 2005 /506 AM EDT THU SEP 29 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
INDIANA...SOUTHWEST OHIO...NORTHERN KENTUCKY...CENTRAL OHIO...
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Franklin
- When
- September 29, 6:30 AM EST to 6:40 AM EST
- Where
- Franklin forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Winds gusted to between 40 and 50 mph across the Columbus metro area as a strong cold front passed through the area. The strong winds caused several trees to fall from near downtown into the southeast suburbs.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, September 29, 20051 injured · $320,000 · 62 kt wind · 17 events
- Damaging Winds in New York, September 29, 2005$295,000 · 58 kt wind · 20 events
- High Wind in Vermont, September 29, 2005$250,000 · 4 events
- High Wind in Vermont, September 29, 2005$250,000 · 3 events
- High Wind in New York, September 29, 2005$250,000 · 2 events
- Flash Flood in Colorado, September 29, 2005$250,000 · 1 event
- High Wind in Vermont, September 29, 2005$200,000 · 3 events
- High Wind in Vermont, September 29, 2005$200,000 · 2 events
- Heavy Rain in Washington, September 29, 2005$200,000 · 1 event
- High Wind in Vermont, September 29, 2005$150,000 · 2 events
- High Wind in Vermont, September 29, 2005$150,000 · 2 events
- High Wind in New York, September 29, 2005$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474779.